Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

An_254837 posted:
Bloating and abdominal pain after eating anything. This has been going on for 2-3 months.
An_254855 responded:
I have the same symptoms gas, burping and back pain when l am laying down. Going to GI doctor tomorrow.
An_256488 responded:
The symptoms you are referring to are common in people that have Hypochlorhydria (little stomach acid) and people that have Hyperchlorhydria (excessive acid production). Both of these conditions will cause reflux (GERD), abdominal pain, nausea, belching, bloating, gas, constipation and or diarrhea. Unfortunately many physicians will prescibe proton pump inhibitors or acid reducing meds without the benefit of testing. When a person that is not producing enough acid(hypochlorhydria) is placed on a proton pump inhibitor (PPI) they will become Achlorhydric. When this occurs nutrients supplements and medications are prematurely dumped out of the stomach before sterilization and conversion is acomplished. This is mainly because the pyloric sphincter, located at the base of the stomch, starts to relax, on average, when the pH of the gastric juices is at 4 to 4.5 pH. Proteins are not broken down into peptones that necessary for proper absorption in the small bowel, because the peptic enzymes are inactive when the pH of the gastric fluid is above pH 5.0. The peptic enzymes are most active in the conversion of proteins when the stomach acid is at 1.2. to 2.0 pH. I would recommed that you get a pH diagnostic test. Search the net under gastrogram, pH test, or pH diagnostic test. there is a lot of information that will help you.
mariajohnson responded:
I found a similar discussion here. You can check out for the solution.
kjme11374 replied to mariajohnson's response:
I have ongoing gastro issues. most docs are too quick to just hand out medicine. I'm having another endoscopy very soon.

Helpful Tips

Gas, leaks, fecal farts and possible aggravating causes
I have the same problem, and it drives me nuts because it comes and goes, so really hard to figure cause and effect. BUT my new GI says he ... More
Was this Helpful?
6 of 6 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the American Gastroenterological Association website